Hail, Todd
- When
- May 4, 3:45 PM MST
- Where
- Todd County, 3 mi S of Okreek
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.317, -100.383
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 4, 1:05 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 205 PM MDT SUN MAY 4 2003 CURRENT SURFACE MAP SHOWS AREA OF LOW PRESSURE OVER SOUTHEAST NEBRASKA...WITH INVERTED TROF EXTENDING BACK INTO SOUTHEAST MONTANA. SCATTERED SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF THE BLACK HILLS IN MOST UNSTABLE AIR. MORE SHOWERS NORTH AND WEST OF THE BLACK HILLS. MID LEVEL LOW OVER NORTHWEST SOUTH DAKOTA WILL SLOWLY MOVE EAST...WITH THE BEST CHANCE OF PRECIPITATION TONIGHT AND MONDAY FROM THE NORTHERN BLACK HILLS INTO NORTHWEST SOUTH DAKOTA. DRIER AIR MOVES INTO NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA MONDAY AFTERNOON. WILL GO WITH A DRY FORECAST FOR TUESDAY BASED ON FORECAST SOUNDINGS. HOWEVER...MODELS MAY BE UNDER FORECASTING LOW LEVEL MOISTURE...ALLOWING FOR A FEW SHOWERS/THUNDERSTORMS TO DEVELOP OVER THE BLACK HILLS. FOR THE LAST HALF OF THE WEEK...TROF DIGS OVER THE NORTHWESTERN U.S. WITH SOUTHWEST FLOW OVER THE FORECAST AREA. GFS SHOWS A STRONG SHORTWAVE MOVING THROUGH THURSDAY. .UNR...NONE.
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 626 AM MDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THE STRONG STORM SYSTEM THAT PULLED INTO THE NORTHERN PLAINS WILL REMAIN IN THE REGION TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA. ANY STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL BE COOLER...WITH RAIN SHOWERS TAPERING OFF BY LATE AFTERNOON. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY THROUGH FRIDAY. RAIN IS EXPECTED AGAIN FOR THE WEEKEND... AS A NEW STORM SYSTEM CROSSES THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
421 PM MDT SUN MAY 04 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 2 N HIDDEN TIMBER SD TORNADO
05/04/03 TODD REPORTED BY PILOT/FSS.
0336 PM 2 N HIDDEN TIMBER SD TORNADO
05/04/03 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0343 PM 2 N MOSHER SD 2.75 INCH HAIL
05/04/03 MELLETTE REPORTED BY GAME WARDEN
BETWEEN 340 PM AND 345
PM MDT.
0345 PM 1 N HIDDEN TIMBER SD TORNADO
05/04/03 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
THE LAST IN A SERIES OF
TORNADOES LIFTED AT
THIS TIME.
BunkersThe North Platte radar (KLNX), 152 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360216, 5358006, 5358007.